MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT

AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT
Model Number K-201
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
A user facility reported to olympus that the single use guide sheath kit cytology brush tip broke during an unknown therapeutic procedure.It was reported that the brush was recovered, and there was no dropout or residue in the body.Additional information received that the broken brush tip was in the forceps channel of the scope.There was no report of patient harm or user injury associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device was not returned; therefore, the reported phenomenon or condition of the device could not be confirmed.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The specific root cause of the reported problem could not be determined at this time because the device was not returned.The following information is stated in the instructions for use (ifu): ¿¦inspection of cytology brushes inspection of appearance 1.Move the ring back and forth to insert the brush in and out of the tube, and check that the connection is not loose or loose.Check to make sure that there is no looseness or dislocation at the connection.2.Pinch the insertion part lightly with your finger and slide it over the entire length of the tube to make sure there is no crushing, significant bending, or tube breakage.Check that there is no crushing, significant bending, or tearing of the tube.3.Ensure that there are no significant deformations, sharp edges, burrs or edges at the tip of the insert.4.Push the ring to eject the brush from the tube and check the brush and the tube tip for any visual abnormalities, such as significant deformation, sharp edges, burrs, or edges.Check the brush and tube tip for any visual abnormalities such as significant deformation, sharp edges, burrs, or edges.5.Check the actuator for cracks.¦when the cytology brush is inserted into the guide sheath (cytology brush collection) ·do not use excessive force to push the tip of the insertion device against tissue in the body cavity, or do not push the brush out of the tube abruptly.Do not force the tip of the insertion device against tissue in the body cavity.Do not eject the brush from the tube without fully checking the position of the insertion tip, do not eject the brush out of the tube or scrub without fully checking the position of the insertion tip.·there is a risk of perforation, major bleeding, mucous membrane damage, etc., or damage to the cytology brush.There is a risk of perforation, heavy bleeding, mucous membrane damage, or damage to the cytology brush.1.Gently press the ring, push the brush out of the tube, and press it against the target tissue.2.Scrape the target area with the brush to collect cells.3.Pull the ring slowly to retract the brush into the tube.4.Pull the tip of the insertion device out of the target area.·do not apply excessive bending, pulling or pressure to this product.Doing so may result in damage to the equipment or functional deterioration.Doing so may result in damage to the device or functional failure.·do not operate the instrument with excessive force.Doing so may result in damage to the instrument.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE GUIDE SHEATH KIT
Common Device Name
SINGLE USE GUIDE SHEATH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17134650
Report Number9614641-2023-00850
Device Sequence Number12606821
Product Code EOQ
UDI-Device Identifier04953170245466
UDI-Public04953170245466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK-201
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer06/19/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown